MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. WATER FILTER

AIZU OLYMPUS CO., LTD. WATER FILTER
Model Number MAJ-824
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, that since changing the water filter, the user facility has been experiencing an extended wash time of up to 40 minutes when using the endoscope reprocessor.This has not been isolated to one scope.The gauge of the water system showed no pressure.The water supply was at a very low pressure.There were no reports of patient harm associated with this event.Related patient identifiers: (b)(6) water filter) and (b)(6) (oer-elite).
 
Additional Manufacturer Narrative
The customer spoke with an olympus endoscopy support specialist (ess) and it was determined that the water filter was placed upside down.After the customer corrected the water filter placement, the water pressure and washing time were the expected pressure and length of time.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the issue was resolved by correcting the position of the water filter, which was placed upside down.The amount of water supply decreased due to mistake in installment of water filter.The root cause can be attributed to the user.The user can prevent the suggested event by replacing water filter appropriately in accordance with the following ifu operation manual for oer-elite: "chapter 8 replacement of consumable items, 8.4 replacing the water filter (maj-824 or maj-2318)." olympus will continue to monitor field performance for this device.

Brand Name
WATER FILTER
Common Device Name
WATER FILTER
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17015597
Report Number9610595-2023-08151
Device Sequence Number12653782
Product Code FEB
UDI-Device Identifier04953170069482
UDI-Public04953170069482
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-824
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date05/27/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown